Hail, Cuming
- When
- April 10, 5:06 PM CST
- Where
- Cuming County, 3 mi SE of West Pt
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 41.800, -96.683
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Apr 10, 1:55 PM CST, 3 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 255 PM CDT SUN APR 10 2005 .DISCUSSION... CONVECTION TONIGHT...THEN RAIN CHANCES THROUGH WEDNESDAY AND THE UPCOMING WEEKEND...ARE THE MAIN FORECAST CONCERNS. MORNING CONVECTION HAS PUSHED NORTHEAST OF THE CWA...HOWEVER ONGOING SHOWERS IN THE SOUTHWEST HAVE INTENSIFIED OVER THE LAST HOUR. MORE ORGANIZED THUNDERSTORMS WERE NOTED IN CENTRAL KANSAS AHEAD OF MID LEVEL WAVE LIFTING NORTH. SURFACE BASED INSTABILITY IS NOT THAT GREAT AHEAD OF SURFACE BOUNDARY STRETCHING NORTHEAST TO SOUTHWEST THROUGH THE CWA...HOWEVER COOLING ALOFT WILL PRODUCE INCREASINGLY STEEP MID LEVEL LAPS RATES. HAIL WILL BE THE MAIN SEVERE WEATHER THREAT THIS AFTERNOON AND EVENING...AND THUS SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 8 PM FOR THE SOUTHWEST CWA. A SECOND ROUND OF THUNDERSTORMS IS LIKELY LATER TONIGHT AS CONVECTION FIRING ON A DRY LINE IN SOUTHWEST KANSAS IS DIRECTED NORTHEAST AHEAD OF ANOTHER MID LEVEL WAVE ROTATING INTO THE PLAINS. AGAIN THESE STORMS WILL LIKELY BE ELEVATED WITH HAIL A POSSIBILITY. 12Z/18Z NAM RUNS ARE SHOWING 1000-1500 J/KG ELEVATED CAPE ROLLING INTO THE SOUTHERN CWA AFTER 06Z WITH 60KTS OF BULK SHEAR. SO SOME CONCERN SURFACE-BASED STORMS COULD GET GOING OVER THE SOUTHERN CWA TOWARD MORNING. THE FORECAST THROUGH THE MIDDLE OF THE WEEK WILL BE DOMINATED BY UPPER LOW WANDERING THROUGH THE PLAINS OVER THE NEXT COUPLE OF DAYS. MODELS ARE SHOWING A REX BLOCK SITUATION JUST TO OUR EAST TUESDAY AND WEDNESDAY. COOL MID LEVEL TEMPS WILL KEEP A CHANCE FOR THUNDER IN THE FORECAST THROUGH MONDAY AFTERNOON BEFORE MORE OF A RAIN/SHOWER FORECAST CONCERN AS LOBES OF VORTICITY ROTATE AROUND UPPER LOW FROM THE EAST AND NORTHEAST. NAM AND GFS DIVERGE ON QPF AMOUNTS DURING THIS TIME FRAME...HOWEVER EXPECT SCATTERED SHOWERS AROUND AT LEAST THROUGH WEDNESDAY BEFORE SOUTHWEST FLOW TAKES OVER ALOFT SIGNALING A SLIGHT WARMING TREND THROUGH THE END OF THE WEEK. MODELS AGAIN DIVERGE ON HANDLING OF UPPER LEVEL FEATURES FRIDAY THROUGH SUNDAY. GFS SHOWS MORE SHORTWAVE ENERGY EJECTING INTO THE PLAINS...STARTING AS EARLY AS FRIDAY AND ESPECIALLY SATURDAY...AS COMPARED TO ECMWF. WITH DOUBTS ON WHEN REX BLOCK TO THE EAST WILL BREAK DOWN...AM MORE INCLINED TO SIDE WITH LESS SHORTWAVE ENERGY IN THE PLAINS THIS WEEKEND. HOWEVER WILL HOLD OFF ON CHANGING FORECAST UNTIL A STRONGER SIGNAL IS SHOWN. TEMPERATURES THROUGH THE WEEK WILL START RELATIVELY COOL MONDAY THROUGH WEDNESDAY...BUT STILL CLOSE TO NORMAL. A LITTLE WARMER FOR THE REST OF THE WEEK WITH SOUTHWEST FLOW ALOFT AND SOUTHERLY LOW LEVEL FLOW RETURNING. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && DERGAN
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 450 PM CDT SUN APR 10 2005 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-111100- ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS- FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON- MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE- PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE- 450 PM CDT SUN APR 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...TONIGHT AND MONDAY SEVERE THUNDERSTORMS PRODUCING LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE ACROSS ALL OF THE OUTLOOK AREA THIS EVENING. ANOTHER ROUND OF SEVERE STORMS IS POSSIBLE AFTER MIDNIGHT TONIGHT... WITH LARGE HAIL THE PRIMARY THREAT. MORE SEVERE THUNDERSTORMS COULD DEVELOP MONDAY AFTERNOON IN SOUTHWEST IOWA AND SOUTHEAST NEBRASKA...GENERALLY SOUTHEAST OF A LINE FROM HARLAN...MISSOURI VALLEY...OMAHA...LINCOLN AND BEATRICE. A POTENT UPPER LEVEL LOW PRESSURE AREA COMBINED WITH INCREASING LOW LEVEL MOISTURE AHEAD OF A COLD FRONT WILL CONTINUE THE THREAT OF SEVERE THUNDERSTORMS IN EASTERN NEBRASKA AND SOUTHWEST IOWA TONIGHT AND MONDAY. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SUNDAY SEVERE THUNDERSTORMS COULD LINGER INTO MONDAY EVENING IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA BEFORE DECREASING IN INTENSITY WITH NIGHTFALL. MORE THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT AND SATURDAY...BUT THE TIMING AND SEVERITY WILL BE REFINED WITH LATER UPDATES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED THIS EVENING ACROSS ALL OF THE OUTLOOK AREA. SPOTTER ACTIVATION MAY BE NEEDED AGAIN AFTER MIDNIGHT AND MONDAY AFTERNOON IN SOUTHEAST NEBRASKA AND SOUTHWEST IOWA. DERGAN
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1249 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 AM HAIL 5 S VERDEL 42.74N 98.19W
04/10/2005 0.75 INCH KNOX NE TRAINED SPOTTER
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
211 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL VERDIGRE 42.60N 98.04W
04/10/2005 0.88 INCH KNOX NE TRAINED SPOTTER
&&
JBPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
500 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND GST 6 N UTICA 40.98N 97.35W
04/10/2005 60 MPH SEWARD NE PUBLIC
&&
BGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
526 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 1 N SCHUYLER 41.46N 97.06W
04/10/2005 0.75 INCH COLFAX NE TRAINED SPOTTER
&&
BGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
548 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM TSTM WND GST 10 N NORTH BEND 41.61N 96.78W
04/10/2005 60 MPH DODGE NE TRAINED SPOTTER
&&
BGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
557 PM CDT SUN APR 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0543 PM HEAVY RAIN 10 N NORTH BEND 41.61N 96.78W
04/10/2005 1.50 INCH DODGE NE TRAINED SPOTTER
10 MINUTE DURATION
&&
BGThe Omaha radar (KOAX), 59 km away, was scanning. The volume nearest the first event began at 23:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, April 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443684.